Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Prescribed with LVP500 for tonsillitis and having rashes on face and chest. Is it a side effect?

Answered by
Dr.
Dr. Chakravarthy Mazumdar

General & Family Physician

Practicing since :2004

Answered : 1778 Questions

default
Posted on Mon, 25 Nov 2013 in Ear, Nose and Throat Problems
Question: My husband was diagnosed with tosilitis yesterday and they have prescribed him LVP500 which he has been taking for the last 48hours. Tonight he has just broken out in a red rash over his face and upper chest. Is this a reaction from the medication? Should we do anything immediately?
doctor
Answered by Dr. Chakravarthy Mazumdar 16 minutes later
Brief Answer: Side effect of medication Detailed Answer: Hi, A late reaction to the medicine. They are not serious most often. It is better to stop the medication and visit the doctor for alternate antibiotics. I guess LVP 500 is a penicillin group, is it? They have several reports of such rash after using such antibiotics. I hope he is not consuming alcohol during this antibiotic period. Apply caladryl lotion over the rash and take antihistamine medication like Claritin. Hope this helps.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

Yes. I am allergic to sulfa drugs. I have swelling of ankles and legs and rash bumps with terrible itching. Saw my dr on Friday and he thought it was from my connective tissue disease. Well today is sat and swelling is down but itch is still bad and nothing I try stops the itch. The only thing different I m taking is mucinex and I m allergic to sulfa. I have takin before and no problems but got the dm max this time. Ugh. Help

doctor1 MD

hi
i have high heart rate always above 90 to 100 and also
some times fluttering in chest.
currently suffering from sore throat dry cough
is it sign of heart disease?
i have fever few days back and also has developed some rashes
on my skin throught out my body

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...Hi Doctor,I have been having slight blood loss along with my stools and i have rashes/boils that are slightly painful on the hand,the ones that are gone have left black patches on my skin..I also experience lot of fatigue and i feel hungry all the time

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

hi iam having skin rashes in leg and hands. its chronic problem